Alert archive / New York / High Wind Watches in 2015

High Wind Watch 3, NWS Buffalo, NY

October 26, 20154 counties in New York

NWS Buffalo, NY issued this high wind watch at Oct 26, 2015, 4:57 AM EDT for 4 counties in New York. It took effect at Oct 28, 2015, 4:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 26, 2015, 4:57 AM EDT (08:57 UTC)
In effect from
Oct 28, 2015, 4:00 AM EDT
Expired
Oct 27, 2015, 4:14 AM EDT
In force
Issued by
NWS Buffalo, NY

Counties Chautauqua County, NY, Erie County, NY, Jefferson County, NY, Lewis County, NY

The radar

The Buffalo radar (KBUF), 111 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 9.0 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2015-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2015-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1381 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
-35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

951 
WWUS71 KBUF 260857
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
457 AM EDT MON OCT 26 2015

NYZ019-085-261700-
/O.NEW.KBUF.HW.A.0003.151028T0800Z-151028T2000Z/
CHAUTAUQUA-SOUTHERN ERIE-
INCLUDING THE CITIES OF...JAMESTOWN...ORCHARD PARK...SPRINGVILLE
457 AM EDT MON OCT 26 2015

...HIGH WIND WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY AFTERNOON.

* LOCATIONS...ALONG THE CHAUTAUQUA RIDGE AND LAKE ERIE SHORE LINE
  IN WESTERN CHAUTAUQUA COUNTY AND SOUTHWESTERN ERIE COUNTY.

* TIMING...FROM LATE TUESDAY NIGHT THROUGH LATE WEDNESDAY 
  AFTERNOON.

* WINDS...SOUTHEAST 30 TO 40 MPH WITH GUSTS UP TO 60 MPH.

* IMPACTS...STRONG WINDS COULD MAKE TRAVEL DIFFICULT... ESPECIALLY
  FOR HIGH PROFILE VEHICLES. THE NYS THRUWAY/ I-90/ IS
  PARTICULARLY PRONE TO STRONG CROSS WINDS SHOULD THESE WINDS
  DEVELOP. TREES THAT STILL RETAIN THEIR LEAVES MAY MORE EASILY BE
  TOPPLED BY THE STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THAT THE POTENTIAL EXISTS FOR STRONG
DAMAGING WINDS TO DEVELOP. THESE STRONG WINDS COULD BRING DOWN
TREES AND POWER LINES AS WELL AS CAUSE PROPERTY DAMAGE. IF A HIGH
WIND WARNING IS ISSUED...STAY INSIDE...AND AWAY FROM WINDOWS. BE
PREPARED FOR TREES BLOCKING ROADWAYS AND POWER OUTAGES. STAY
TUNED TO WEATHER RADIO OR THE OTHER RADIO AND TV STATIONS FOR
FURTHER DETAILS OR UPDATES.

&&

$$

NYZ007-008-261700-
/O.NEW.KBUF.HW.A.0003.151028T1600Z-151029T0000Z/
JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE
457 AM EDT MON OCT 26 2015

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING.

* LOCATIONS...NORTH OF THE TUG HILL... INCLUDING WATERTOWN... FORT
  DRUM... AND THE NORTHERN BLACK RIVER VALLEY.

* TIMING...FROM LATE WEDNESDAY MORNING THROUGH EARLY WEDNESDAY 
  EVENING.

* WINDS...SOUTHEAST 30 TO 40 MPH WITH GUSTS UP TO 65 MPH.

* IMPACTS...STRONG WINDS COULD MAKE TRAVEL DIFFICULT... ESPECIALLY
  FOR HIGH PROFILE VEHICLES. TREES THAT STILL RETAIN THEIR LEAVES
  MAY MORE EASILY BE TOPPLED BY THE STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THAT THE POTENTIAL EXISTS FOR STRONG
DAMAGING WINDS TO DEVELOP. THESE STRONG WINDS COULD BRING DOWN
TREES AND POWER LINES AS WELL AS CAUSE PROPERTY DAMAGE. IF A HIGH
WIND WARNING IS ISSUED...STAY INSIDE...AND AWAY FROM WINDOWS. BE
PREPARED FOR TREES BLOCKING ROADWAYS AND POWER OUTAGES. STAY
TUNED TO WEATHER RADIO OR THE OTHER RADIO AND TV STATIONS FOR
FURTHER DETAILS OR UPDATES.

&&

$$

CHURCH
3 follow-up statements
836 
WWUS71 KBUF 261810
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
210 PM EDT MON OCT 26 2015

NYZ019-085-270215-
/O.CON.KBUF.HW.A.0003.151028T0800Z-151028T2000Z/
CHAUTAUQUA-SOUTHERN ERIE-
INCLUDING THE CITIES OF...JAMESTOWN...ORCHARD PARK...SPRINGVILLE
210 PM EDT MON OCT 26 2015

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT
THROUGH WEDNESDAY AFTERNOON...

* LOCATIONS...ALONG THE CHAUTAUQUA RIDGE AND LAKE ERIE SHORE 
  LINE IN WESTERN CHAUTAUQUA COUNTY AND SOUTHWESTERN ERIE COUNTY.

* TIMING...FROM LATE TUESDAY NIGHT THROUGH LATE WEDNESDAY 
  AFTERNOON.

* WINDS...SOUTHEAST 30 TO 40 MPH WITH GUSTS UP TO 60 MPH.

* IMPACTS...STRONG WINDS COULD MAKE TRAVEL DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. THE NYS THRUWAY/ I-90/ 
  IS PARTICULARLY PRONE TO STRONG CROSS WINDS SHOULD THESE WINDS 
  DEVELOP. TREES THAT STILL RETAIN THEIR LEAVES MAY MORE EASILY 
  BE TOPPLED BY THE STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THAT THE POTENTIAL EXISTS FOR STRONG
DAMAGING WINDS TO DEVELOP. THESE STRONG WINDS COULD BRING DOWN
TREES AND POWER LINES AS WELL AS CAUSE PROPERTY DAMAGE. IF A HIGH
WIND WARNING IS ISSUED...STAY INSIDE...AND AWAY FROM WINDOWS. BE
PREPARED FOR TREES BLOCKING ROADWAYS AND POWER OUTAGES. STAY
TUNED TO WEATHER RADIO OR THE OTHER RADIO AND TV STATIONS FOR
FURTHER DETAILS OR UPDATES.

&&

$$

NYZ007-008-270215-
/O.CON.KBUF.HW.A.0003.151028T1600Z-151029T0000Z/
JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE
210 PM EDT MON OCT 26 2015

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING...

* LOCATIONS...NORTH OF THE TUG HILL... INCLUDING WATERTOWN... 
  FORT DRUM... AND THE NORTHERN BLACK RIVER VALLEY.

* TIMING...FROM LATE WEDNESDAY MORNING THROUGH EARLY WEDNESDAY 
  EVENING.

* WINDS...SOUTHEAST 30 TO 40 MPH WITH GUSTS UP TO 65 MPH.

* IMPACTS...STRONG WINDS COULD MAKE TRAVEL DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. TREES THAT STILL RETAIN 
  THEIR LEAVES MAY MORE EASILY BE TOPPLED BY THE STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THAT THE POTENTIAL EXISTS FOR STRONG
DAMAGING WINDS TO DEVELOP. THESE STRONG WINDS COULD BRING DOWN
TREES AND POWER LINES AS WELL AS CAUSE PROPERTY DAMAGE. IF A HIGH
WIND WARNING IS ISSUED...STAY INSIDE...AND AWAY FROM WINDOWS. BE
PREPARED FOR TREES BLOCKING ROADWAYS AND POWER OUTAGES. STAY
TUNED TO WEATHER RADIO OR THE OTHER RADIO AND TV STATIONS FOR
FURTHER DETAILS OR UPDATES.

&&

$$
085 
WWUS71 KBUF 270138
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
938 PM EDT MON OCT 26 2015

NYZ019-085-270945-
/O.CON.KBUF.HW.A.0003.151028T0800Z-151028T2000Z/
CHAUTAUQUA-SOUTHERN ERIE-
INCLUDING THE CITIES OF...JAMESTOWN...ORCHARD PARK...SPRINGVILLE
938 PM EDT MON OCT 26 2015

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT
THROUGH WEDNESDAY AFTERNOON...

* LOCATIONS...ALONG THE CHAUTAUQUA RIDGE AND LAKE ERIE SHORE 
  LINE IN WESTERN CHAUTAUQUA COUNTY AND SOUTHWESTERN ERIE COUNTY.

* TIMING...FROM LATE TUESDAY NIGHT THROUGH LATE WEDNESDAY 
  AFTERNOON.

* WINDS...SOUTHEAST 30 TO 40 MPH WITH GUSTS UP TO 60 MPH.

* IMPACTS...STRONG WINDS COULD MAKE TRAVEL DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. THE NYS THRUWAY/ I-90/ 
  IS PARTICULARLY PRONE TO STRONG CROSS WINDS SHOULD THESE WINDS 
  DEVELOP. TREES THAT STILL RETAIN THEIR LEAVES MAY MORE EASILY 
  BE TOPPLED BY THE STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THAT THE POTENTIAL EXISTS FOR STRONG
DAMAGING WINDS TO DEVELOP. THESE STRONG WINDS COULD BRING DOWN
TREES AND POWER LINES AS WELL AS CAUSE PROPERTY DAMAGE. IF A HIGH
WIND WARNING IS ISSUED...STAY INSIDE...AND AWAY FROM WINDOWS. BE
PREPARED FOR TREES BLOCKING ROADWAYS AND POWER OUTAGES. STAY
TUNED TO WEATHER RADIO OR THE OTHER RADIO AND TV STATIONS FOR
FURTHER DETAILS OR UPDATES.

&&

$$

NYZ007-008-270945-
/O.CON.KBUF.HW.A.0003.151028T1600Z-151029T0000Z/
JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE
938 PM EDT MON OCT 26 2015

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING...

* LOCATIONS...NORTH OF THE TUG HILL... INCLUDING WATERTOWN... 
  FORT DRUM... AND THE NORTHERN BLACK RIVER VALLEY.

* TIMING...FROM LATE WEDNESDAY MORNING THROUGH EARLY WEDNESDAY 
  EVENING.

* WINDS...SOUTHEAST 30 TO 40 MPH WITH GUSTS UP TO 65 MPH.

* IMPACTS...STRONG WINDS COULD MAKE TRAVEL DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. TREES THAT STILL RETAIN 
  THEIR LEAVES MAY MORE EASILY BE TOPPLED BY THE STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THAT THE POTENTIAL EXISTS FOR STRONG
DAMAGING WINDS TO DEVELOP. THESE STRONG WINDS COULD BRING DOWN
TREES AND POWER LINES AS WELL AS CAUSE PROPERTY DAMAGE. IF A HIGH
WIND WARNING IS ISSUED...STAY INSIDE...AND AWAY FROM WINDOWS. BE
PREPARED FOR TREES BLOCKING ROADWAYS AND POWER OUTAGES. STAY
TUNED TO WEATHER RADIO OR THE OTHER RADIO AND TV STATIONS FOR
FURTHER DETAILS OR UPDATES.

&&

$$
672 
WWUS71 KBUF 270814
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
414 AM EDT TUE OCT 27 2015

NYZ019-085-271615-
/O.UPG.KBUF.HW.A.0003.151028T0800Z-151028T2000Z/
/O.NEW.KBUF.HW.W.0003.151028T0800Z-151028T2000Z/
CHAUTAUQUA-SOUTHERN ERIE-
INCLUDING THE CITIES OF...JAMESTOWN...ORCHARD PARK...SPRINGVILLE
414 AM EDT TUE OCT 27 2015

...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 4 PM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS UPGRADED THE HIGH WIND
WATCH TO A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 AM TO 4
PM EDT WEDNESDAY.

* LOCATIONS...ALONG THE CHAUTAUQUA RIDGE AND LAKE ERIE SHORE 
  LINE IN WESTERN CHAUTAUQUA COUNTY AND SOUTHWESTERN ERIE COUNTY.

* TIMING...EARLY WEDNESDAY MORNING THROUGH LATE WEDNESDAY
  AFTERNOON.

* WINDS...SOUTHEAST 30 TO 40 MPH WITH GUSTS UP TO 70 MPH.

* IMPACTS...STRONG WINDS WILL MAKE TRAVEL DANGEROUS FOR HIGH
  PROFILE VEHICLES. THE NEW YORK STATE THRUWAY IS VULNERABLE TO
  SOUTHEASTERLY CROSS WINDS OF THIS MAGNITUDE. ALSO...TREES WITH
  ANY LEAVES REMAINING CAN BE MORE EASILY BE TOPPLED WHICH MAY
  CAUSE POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH ARE
EXPECTED FOR AT LEAST AN HOUR...WITH GUSTS OF 58 MPH OR GREATER
AT ANY TIME. DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE
POSSIBLE WITH WIND OF THIS MAGNITUDE. IF YOU HAVE A HIGH PROFILE
VEHICLES BE EXTRA CAREFUL UNTIL THE WIND SUBSIDES. STAY TUNED TO
WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS
OR UPDATES.

&&

$$

NYZ007-008-271615-
/O.UPG.KBUF.HW.A.0003.151028T1600Z-151029T0000Z/
/O.NEW.KBUF.HW.W.0003.151028T1600Z-151029T0000Z/
JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE
414 AM EDT TUE OCT 27 2015

...HIGH WIND WARNING IN EFFECT FROM NOON TO 8 PM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS UPGRADED THE HIGH WIND
WATCH TO A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TO 8
PM EDT WEDNESDAY.

* LOCATIONS...NORTH OF THE TUG HILL... INCLUDING WATERTOWN... 
  FORT DRUM... AND THE NORTHERN BLACK RIVER VALLEY.

* TIMING...WEDNESDAY AFTERNOON AND EVENING.

* WINDS...SOUTHEAST 25 TO 35 MPH WITH GUSTS UP TO 60 MPH.

* IMPACTS...STRONG WINDS WILL MAKE TRAVEL DANGEROUS FOR HIGH
  PROFILE VEHICLES. ALSO...TREES WITH ANY LEAVES REMAINING CAN
  MORE EASILY BE TOPPLED WHICH MAY CAUSE POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH ARE
EXPECTED FOR AT LEAST AN HOUR...WITH GUSTS OF 58 MPH OR GREATER
AT ANY TIME. DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE
POSSIBLE WITH WIND OF THIS MAGNITUDE. IF YOU HAVE A HIGH PROFILE
VEHICLES BE EXTRA CAREFUL UNTIL THE WIND SUBSIDES. STAY TUNED TO
WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS
OR UPDATES.

&&

$$

NYZ001-010-271615-
/O.NEW.KBUF.HW.A.0004.151029T1200Z-151030T0000Z/
NIAGARA-NORTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...BUFFALO
414 AM EDT TUE OCT 27 2015

...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
EVENING.

* LOCATIONS...NIAGARA AND NORTHERN PORTIONS OF ERIE
  COUNTY...INCLUDING THE BUFFALO METRO AREA.

* TIMING...THURSDAY.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH.

* IMPACTS...STRONG WINDS CAN BLOW LOOSE ITEMS AND BLOW DOWN TREES
  WHICH COULD CAUSE POWER OUTAGES. TREES WITH ANY LEAVES
  REMAINING CAN MORE EASILY BE TOPPLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THAT THE POTENTIAL EXISTS FOR STRONG
DAMAGING WINDS TO DEVELOP. THESE STRONG WINDS COULD BRING DOWN
TREES AND POWER LINES AS WELL AS CAUSE PROPERTY DAMAGE. IF A HIGH
WIND WARNING IS ISSUED...STAY INSIDE...AND AWAY FROM WINDOWS. BE
PREPARED FOR TREES BLOCKING ROADWAYS AND POWER OUTAGES. STAY
TUNED TO WEATHER RADIO OR THE OTHER RADIO AND TV STATIONS FOR
FURTHER DETAILS OR UPDATES.

&&

$$

APFFEL

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this high wind watch went out at Oct 26, 4:39 AM EDT, 18 minutes earlier.

Area forecast discussion, Oct 26, 4:39 AM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
439 AM EDT MON OCT 26 2015

.SYNOPSIS...
HIGH PRESSURE WILL BUILD ACROSS THE REGION WITH FAIR AND DRY WEATHER
THROUGH TUESDAY. THEN STRONG LOW PRESSURE WILL LIFT ACROSS THE GREAT
LAKES REGION AND BRING STRONG GUSTY WINDS AND A SOAKING RAINFALL MID-
WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
11-3.9U SATELLITE IMAGERY SHOWS PATCHY LAKE EFFECT CLOUDS WHICH WILL
LINGER INTO THE MORNING HOURS...EVEN THOUGH THE MAJORITY OF THE
NIGHT WILL BE MOSTLY CLEAR. DIURNAL CU MAY BRIEFLY DEVELOP LATE
MORNING AND EARLY AFTERNOON...BUT THERE SHOULD BE MORE SUNSHINE THAN
NOT DURING THE DAY TODAY. TEMPERATURES WILL BE ON THE COOL SIDE WITH
HIGHS IN THE UPPER 40S TO LOWER 50S.

HIGH PRESSURE WILL REMAIN ACROSS NEW YORK STATE TONIGHT WITH CLEAR
SKIES AND LIGHT WINDS. THIS WILL RESULT IN EXCELLENT RADIATIONAL
COOLING CONDITIONS WITH CHILLY OVERNIGHT LOWS AND POSSIBLY SOME FOG
IN THE SOUTHERN TIER RIVER VALLEYS. THE FORECAST WILL HEDGE ON THE
COOL SIDE OF GUIDANCE FOR LOW TEMPERATURES TONIGHT.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
CONFIDENCE REMAINS HIGH FOR A SOAKING RAIN AND GUSTY WIND EVENT
ACROSS THE FORECAST AREA FROM LATE TUESDAY NIGHT THROUGH THE DAY
WEDNESDAY. BEFORE THIS EVENT TAKES SHAPE... EXPECT BENIGN WEATHER ON
TUESDAY WITH HIGH PRESSURE TO THE EAST OF THE REGION STILL
SUPPRESSING ANY CHANCE OF PRECIPITATION THROUGH TUESDAY EVENING.
HIGH TEMPERATURES WILL BE IN THE 50S ACROSS THE REGION...COOLER IN
HIGHER TERRAIN AND WARMER ACROSS THE LAKE PLAINS.

A COMPLEX WEATHER SYSTEM THAT INCLUDES AN AREA OF LOW PRESSURE
PRESENTLY ALONG THE TEXAS GULFSHORE (WHICH INCLUDES REMNANT MOISTURE
FROM FORMER PATRICIA) AND A PAIR OF SHARP WAVES THAT CARVE OUT A
BROAD TROUGH FROM THE PLAINS STATES TO THE UPPER GREAT LAKES. AS
TROUGHING DEVELOPS ACROSS THE MIDDLE OF THE COUNTRY...THE WAVE ALONG
THE GULF AND ASSOCIATED TROPICAL MOISTURE PLUME LIFT NORTHWARD
THROUGH THE TENNESSEE AND OHIO VALLEY.

STRONG WARM ADVECTION ALONG THE DEVELOPING WARM FRONT LIFTING
NORTHWARD ON WEDNESDAY...WITH AN EXTREMELY IMPRESSIVE LOW LEVEL JET
FEEDING A PLUME OF TROPICAL MOISTURE OVER THE FRONT...WILL RESULT IN
AN AREA OF MODERATE TO HEAVY SYNOPTICALLY DRIVEN RAINFALL LIFTING
NORTHWARD ACROSS THE FORECAST AREA. THE STRONG SOUTHERLY WINDS WILL
CAUSE DOWNSLOPING TO OCCUR ACROSS THE LAKE PLAINS / GENESEE VALLEY
/ NORTHERN FINGER LAKES AND NORTH OF THE TUG HILL. THIS WILL HELP TO
CAUSE A LOCAL MINIMUM IN RAINFALL TOTALS...HOWEVER THE STRONG/DEEP
SYNOPTIC FORCING WILL STILL EASILY PRODUCE A WIDESPREAD SOAKING
RAINFALL. WILL CONTINUE WITH HIGH CATEGORICAL POPS FOR THIS 12 TO 18
PERIOD WHEN MODERATE TO HEAVY RAIN IS POSSIBLE. CONFIDENCE IS RATHER
HIGH FOR RAINFALL AMOUNTS WEDNESDAY INTO WEDNESDAY EVENING TO
AVERAGE AN INCH...BUT LOCALLY HIGHER AMOUNTS ARE POSSIBLE. WILL
CONTINUE WITH ENHANCED WORDING TO COVER POTENTIAL FOR HEAVY RAIN.

THE POTENTIAL FOR STRONG WINDS ON WEDNESDAY IS GROWING MORE
CONCERNING. IMPRESSIVE PRESSURE FALLS AHEAD OF A DEEPENING LOW
PRESSURE SYSTEM TRACKING TOWARD THE HUDSON BAY WILL HELP DRIVE A
VERY STRONG LOW-LEVEL JET ACROSS THE FORECAST AREA ON WEDNESDAY. ALL
GUIDANCE CONTINUES TO POINT TO A WIDE SWATH OF 70 TO 80 KNOT WINDS
NEAR 850 MB (WHICH IS NEAR RECORD VALUES FOR THIS TIME OF YEAR PER
THE NAEFS ENSEMBLE CLIMATOLOGY). EVEN WITH A STRONG WARM ADVECTIVE
PATTERN...WHICH NORMALLY REDUCES DOWNWARD MIXING OF STRONGER WINDS
ALOFT...THE DOWNSLOPING ACCELERATION AND ENTRAINMENT OF WINDS WITH
THE HEAVIER RAINS COULD PRODUCE WIND GUSTS TO 40 TO 45 MPH.

TWO AREAS IN PARTICULAR ARE MOST CONCERNING FOR POSSIBLE
STRONG/DAMAGING WIND GUSTS 1/ ALONG THE CHAUTAUQUA RIDGE IN WESTERN
CHAUTAUQUA COUNTY AND SOUTHEASTERN ERIE COUNTY AND 2/ NORTH OF THE
TUG HILL IN JEFFERSON AND LEWIS COUNTIES. STRONG CROSS-BARRIER FLOW
OVER THESE SHARP TERRAIN DROP OFFS WILL OFTEN DEVELOP MOUNTAIN WAVE
LIKE DISTURBANCES WHICH CAN LOCALLY HELP DUCT THE HIGHER WINDS TO THE
SURFACE (IN SPITE OF THE GENERAL SYNOPTIC LIFT MOVING ACROSS THE
AREA). HAVE POSTED HIGH WIND WATCHES WITH THIS UPDATE FOR THESE
LOCATIONS TO HELP HIGHLIGHT THIS THREAT.

THE DOWNSLOPING WINDS WILL AID IN BOOSTING TEMPERATURES ACROSS THE
LOWER ELEVATIONS OF THE LAKE PLAINS WITH HIGH TEMPS ON WEDNESDAY IN
THE LOWER TO MID 60S. HIGH TEMPERATURES WILL BE IN THE UPPER 50S TO
LOWER 60S ELSEWHERE.

WHILE THE LIFT FROM THE COUPLED JET WILL PUSH OFF TO THE NORTH EAST
DURING THE COURSE OF WEDNESDAY NIGHT...THE PASSING OF A
STRENGTHENING SFC COLD FRONT WILL ADD MORE THAN ENOUGH FORCING TO
KEEP THE BULK OF THE RAIN IN PLACE. THE RAIN WILL START TO TAPER OFF
AND BECOME MORE SHOWERY FROM WEST TO EAST IN THE WAKE OF THE FRONT
OVERNIGHT.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
IT WILL REMAIN QUITE UNSETTLED ACROSS OUR REGION ON THURSDAY AS THE
BLUSTERY (IF NOT WINDY) AND SHOWERY CONDITIONS. THE COMBINATION OF
THE STILL DEEPENING SFC LOW NEAR JAMES BAY AND A VERY ROBUST
SHORTWAVE PASSING OVER THE LOWER GREAT LAKES WILL GENERATE STRONG
SOUTHWESTERLIES FOR OUR FORECAST AREA...ESPECIALLY DOWNWIND OF LAKE
ERIE WHERE LOCALIZED FUNNELING COULD RESULT IN ADVISORY CRITERIA
WINDS...THIS IS FURTHER SUPPORTED BY A TROPOPAUSE FOLD AND 1.5 PVU
POTENTIAL VORTICITY INTRUSION INDICATIVE OF STEEP LAPSE RATES AND
MOMENTUM TRANSPORT OF STRONGER MID LEVEL WINDS FOLLOWING THE COLD
FRONT. MEANWHILE...STRONG COLD ADVECTION WITHIN THE DEEP CYCLONIC
FLOW WILL SET UP MULTIPLE BANDS OF LAKE EFFECT RAIN. LIKELY POPS
WILL REMAIN IN PLACE FOR THESE BANDS OF SHOWERS. THESE SHOWERS WILL
CONTINUE THURSDAY EAST OF THE LAKES... WITH TEMPERATURES BECOMING
COOL ENOUGH OVERNIGHT TO SUPPORT SOME SNOW ESPECIALLY OVER THE
HIGHER TERRAIN OF THE TUG/SOUTHERN TIER IN LOCATIONS AWAY FROM THE
IMMEDIATE LAKE SHORE. HAVE INCLUDED RAIN/SNOW WORDING... BUT CHANCES
ARE THAT DYNAMICAL COOLING IN THE HEAVIEST BANDS WOULD FORCE THE P-
TYPE OVER TO ALL SNOW BY EARLY FRIDAY MORNING.

THE LAKE DRIVEN SHOWERS WILL GRADUALLY TAPER OFF IN COVERAGE AREA
FRIDAY AS RIDGING OVER THE NORTHERN PLAINS WILL WORK ITS WAY ACROSS
THE UPPER GREAT LAKES. THE CORRESPONDING SFC HIGH AND LOWERING
SUBSIDENCE INVERSION HEIGHTS...ALONG WITH A NOTABLY DRIER
ENVIRONMENT...WILL ALLOW FOR POPS TO FALL OFF TO CHC BY THE END OF
THIS FORECAST PERIOD.

HALLOWEEN AND BEYOND...

SHORTWAVE RIDGING WILL BUILD ACROSS THE FORECAST AREA ON
HALLOWEEN... WHICH WILL KEEP CONDITIONS DRY AND TEMPERATURES NEAR
SEASONAL VALUES (LOW 50S DAYTIME... MID 30S NIGHTTIME).

FOR SUNDAY INTO MONDAY... AGREEMENT BETWEEN THE GLOBAL MODELS
SUGGESTS A RELOADING OF THE PATTERN THAT IS EXPECTED TO BRING RAIN
ON WEDNESDAY/ TROUGHING ACROSS THE PLAINS AND RIDGING OVER THE
SOUTHEAST CONUS/ KEEPING GULF OF MEXICO MOISTURE IN PLAY FOR THE
EASTERN HALF OF THE COUNTRY. AS THE TROUGH EJECTS OUT OF THE PLAINS
SUNDAY INTO MONDAY EXPECT ANOTHER BATCH OF SUBTROPICALLY SOURCED
RAINFALL ACROSS THE REGION. THE OVERALL DYNAMICS APPEAR MUCH WEAKER
THAN FOR THE WEDNESDAY SYSTEM... THUS EXPECT THIS WOULD BE LESS
IMPACTFUL.

&&

.AVIATION /09Z MONDAY THROUGH FRIDAY/...
HIGH PRESSURE WILL BUILD ACROSS THE REGION TODAY AND TONIGHT. THERE
WILL BE SOME PATCHY LAKE EFFECT CLOUDS WITH BASES NEAR OR JUST BELOW
3K FEET THROUGH THIS MORNING. GIVEN ITS PATCHY NATURE WILL CARRY SCT
CLOUDS IN THE TAFS. ISOLATED RIVER VALLEY FOG IS POSSIBLE BETWEEN
08Z AND 12Z...WITH A CHANCE THIS WILL IMPACT JHW. OTHERWISE
WIDESPREAD VFR CONDITIONS ARE EXPECTED FOR THE REST OF THE DAY TODAY
AND THROUGH THIS EVENING.

OUTLOOK...
TONIGHT AND TUESDAY...VFR.
WEDNESDAY...MVFR TO IFR IN RAIN ALONG WITH STRONG WINDS OR
SIGNIFICANT LOW LEVEL WIND SHEAR.
THURSDAY...MVFR WITH SHOWERS LIKELY.
FRIDAY...MVFR. A CHANCE OF RAIN OR SNOW SHOWERS.

&&

.MARINE...
HIGH PRESSURE WILL BUILD ACROSS THE REGION THROUGH TUESDAY WITH AN
EXTENDED PERIOD OF LIGHT WINDS AND NEGLIGIBLE WAVES.

LOOKING AHEAD...A STRONG LOW PRESSURE SYSTEM WILL TRACK ACROSS THE
UPPER LAKES MID-WEEK. THIS WILL BRING A STRONG SOUTHERLY FLOW AHEAD
OF THE SYSTEM ON WEDNESDAY...FOLLOWED BY SOUTHWESTERLY WINDS ON
THURSDAY. GALES MAY BE NEEDED.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...HIGH WIND WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR NYZ007-008.
     HIGH WIND WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY
     AFTERNOON FOR NYZ019-085.
MARINE...GALE WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON
         FOR LEZ040-041.

&&

SYNOPSIS...APFFEL
NEAR TERM...APFFEL
SHORT TERM...CHURCH
LONG TERM...CHURCH/WCH
AVIATION...APFFEL
MARINE...APFFEL
Hazardous weather outlook, Oct 25, 5:26 AM EDT, 23 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
526 AM EDT SUN OCT 25 2015

NYZ001>008-010>014-019>021-085-260930-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
526 AM EDT SUN OCT 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A COMPLEX STORM SYSTEM WILL DEVELOP MID-WEEK TURNING THE WEATHER
WET AND BLUSTERY. THE MAIN CONCERNS ARE:

...RAIN...ON WEDNESDAY TROPICAL MOISTURE FROM THE REMNANTS OF
HURRICANE PATRICIA WILL LIFT ACROSS THE AREA AHEAD A DEEPENING
STORM SYSTEM OVER THE UPPER GREAT LAKES. THE COMBINATION WILL
RESULT IN A WIDESPREAD SOAKING RAINFALL WITH MOST LOCATIONS
PICKING UP ABOUT AN INCH OF RAINFALL. WHILE WIDESPREAD HYDROLOGIC
ISSUES ARE NOT ANTICIPATED... THE THREAT OF LOCALLY HEAVIER
RAINFALL AND URBAN AREA BLOCKED STORM DRAINS COULD LEAD TO
LOCALIZED PONDING OR POOR DRAINAGE FLOODING.

...WINDS...WINDS WILL INCREASE LATE WEDNESDAY THROUGH THURSDAY
ESPECIALLY NEAR THE LAKE SHORES... NIAGARA FRONTIER AND THE SAINT
LAWRENCE VALLEY. WIND GUSTS COULD REACH 45-55 MPH IN THESE FAVORED
LOCATIONS... WHICH COULD RESULT IN MINOR PROPERTY DAMAGE AND MAKE
TRAVEL FOR HIGH PROFILE VEHICLES DIFFICULT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-260930-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
526 AM EDT SUN OCT 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A COMPLEX STORM SYSTEM WILL DEVELOP MID-WEEK TURNING THE WEATHER
WET AND BLUSTERY. THE MAIN CONCERN FOR MARINERS WILL BE THE
POTENTIAL FOR GALE FORCE WINDS TO DEVELOP LATE WEDNESDAY BUT
ESPECIALLY INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

CHURCH

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 4:12 AM EDTGale WatchBUF61 hr

Nearby

High Wind Watches in New York, 2015Every high wind watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.